Thunderstorm Wind, McDonald
- When
- July 28, 3:45 PM CST to 3:55 PM CST
- Where
- McDonald County, Noel
- Measured
- 60 kt (69 mph)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -94.483
Straight line winds blew down numerous power lines and trees around the Noel area. Some of the flying debris damaged cars, and caused two injuries at a local campground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Straight line winds blew down numerous power lines and trees around the Noel area. Some of the flying debris damaged cars, and caused two injuries at a local campground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 28, 12:30 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SAT JUL 28 2001 MAIN FOCUS HAS BEEN ON CHANCES OF HEAVY RAIN/FLOODING THREAT TONIGHT AND ISSUANCE OF FLASH FLOOD WATCH. CERTAINLY MUCH MOISTURE TO WORK WITH AROUND THE REGION WITH KSGF 12Z SOUNDING SHOWING 2.21 INCHES PRECIPITABLE WATER. SURROUNDING SOUNDINGS ALSO AROUND THE 2 INCH MARK. UPPER AIR DATA SHOWED 19 DEG DEWPOINT AT SGF...AND FREEZING LEVEL AT ALMOST 15 KFT. MCS ACTIVITY MOVING OVER THE AREA THE PAST FEW NIGHTS HAS SATURATED THE SHALLOW SOIL DEPTH WE HAVE IN THE REGION. ABRFC 3-DAY PRECIPITATION PLOTS SHOW TOTALS UP TO 6 INCHES OVER NORTHWEST PORTIONS OF THE CWA...NOT INCLUDING THE 1-3 ADDITIONAL INCHES ON THE OZARK PLATEAU RECEIVED THIS MORNING. THE FACT THAT MOST MODELS ARE KEEPING QPF ON THE LOW SIDE IS A LITTLE DISTURBING WIHT THE COPIOUS MOISTURE AROUND...BUT STILL SHOULD SEE ANOTHER COMPLEX DEVELOP AROUND EASTERN KANSAS LATER TONIGHT AS SUBTLE SHORTWAVE OVER WEST KANSAS APPROACHES THE REGION. SO...WITH HIGH PRECIPITABLE WATER VALUES...CONTINUED DISTURBED WEAK ZONAL FLOW ALOFT AND SATURATED CONDITIONS...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA FOR TONIGHT. UPPER LEVEL RIDGE WILL FINALLY BUILD INTO THE REGION TOMORROW...SHUNTING DEEPER MOISTURE EASTWARD...AND BRINGING SUMMER BACK TO THE REGION. PROGGED THICKNESSES ARE LOWER THAN WITH OUR LAST HEAT SPELL...SO HEAT INDICES MAY NOT BE SO OPPRESIVE. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY. SGF 68 90 69 92 / 60 30 10 0 JLN 70 92 72 95 / 60 30 10 0 UNO 70 88 69 92 / 60 30 10 0 VIH 68 88 70 92 / 60 30 10 0 FCSTID = 17/MMT .SGF... MO...FLASH FLOOD WATCH TONIGHT FOR SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI. KS...FLASH FLOOD WATCH TONIGHT FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 28 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE TONIGHT... OUTFLOW BOUNDARIES PRODUCED FROM A THUNDERSTORM COMPLEX EARLIER TODAY...WILL COMBINE WITH THE MOIST AIR OVER THE REGION...TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. LIMITED INSTABILITY WILL INHIBIT SEVERE THUNDERSTORM DEVELOPMENT. SPOTTER ACTIVATION IS NOT EXPECTED. ANOTHER THUNDERSTORM COMPLEX IS POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAIN WILL BE POSSIBLE WITH THIS SYSTEM...DUE TO LARGE AMOUNTS OF ATMOSPHERIC MOISTURE. THERE IS ALSO THE THREAT OF FLASH FLOODING...SINCE SOILS ARE ALREADY SATURATED OVER MUCH OF THE REGION. REMEMBER NEVER TO DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. .EXTENDED OUTLOOK... MOST OF THE RAINFALL SHOULD END ON SUNDAY MORNING...WITH A RETURN TO THE HOT AND HUMID CONDITIONS BY NEXT WEEK. TERRY
The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258384.